After transplantation, diarrhea may be caused by infectious agents, drug-specific effects, metabolic conditions, or mechanical complications of surgery. Determining the cause helps to determine whether to initiate antimicrobial therapy and the duration of treatment. In this study we aimed to determine the causes of diarrhea in kidney or liver recipients. Fifty-two diarrhea episodes among 43 solid organ recipients were evaluated. The cause of diarrhea was detected in 43 patients (82.6%). Infectious etiologies accounted for 33 out of the 43 episodes (76.7%) in which a specific cause was determined: Giardia lamblia in 9, Cryptosporidium parvum in 7, cytomegalovirus (CMV) in 6, Clostridium difficile in 3, Campylobacter jejuni in 2, Shigella sonnei in 2, Salmonella enteritidis in 1, rotavirus in 1, Entamoeba histolytica in 1, and Blastocystis hominis in 1. Non-infectious etiologies were found for 10 episodes (23.3%): mycophenolate mofetil-associated diarrhea in 5, antibiotic-associated diarrhea in 2, colchicine-associated diarrhea in 2, and laxative drug-associated in 1. Non-infectious etiologies seem to be relatively common causes of diarrhea among transplant recipients. Therapy was adjusted in 5 patients because of mycophenolate mofetil-associated diarrhea. CMV and C. parvum, which are seldom seen in the normal population, were frequent causes of diarrhea in this group. Evaluating the transplant recipients for non-infectious causes of diarrhea is important in prompt diagnosis and treatment.